Alert archive / Colorado / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 2, 2005, 5:55 PM MDT for Mesa County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2005, 5:55 PM MDT (23:55 UTC)
- Expired
- Aug 2, 2005, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Mesa County, CO
The radar
The Grand Junction radar (KGJX), 22 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:00 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT TUE AUG 2 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... WEAK SHORTWAVE WHICH GENERATED A LINE OF LIGHT SHOWERS ACROSS THE NORTHERN AND PORTIONS OF THE CENTRAL CWFA THIS MORNING WAS JUST EXITING TO THE NORTHEAST AT MIDDAY. CLEARING BEHIND THIS FEATURE HAS ALLOWED FOR GOOD INSOLATION ACROSS MUCH OF THE CWFA DURING THE EARLY PART OF THE DAY. AS A RESULT...TSTMS MUCH QUICKER TO DEVELOP THAN YESTERDAY AT THIS TIME. DESPITE EARLY SUNSHINE...TEMPS WERE RUNNING A FEW DEGREES COOLER THAN AT NOON MONDAY. TONIGHT: LITTLE CHANGE IN THE POSITIONING OF THE HIGH TONIGHT... THOUGH MODELS SHOWED A SHORTWAVE WILL MOVE EASTWARD JUST NORTH OF THE CWFA BOUNDARY. THIS WILL CAUSE THE RIDGE TO FLATTEN OVER THE AREA BRINGING A MORE WESTERLY COMPONENT TO THE UPPER LEVEL FLOW. CONSEQUENTLY...DEEP MOISTURE AS INDICATED IN SLC AND GJT RAOBS WILL REMAIN OVER THE AREA BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS WITH MORE SCATTERED ACTIVITY OVER THE LOWER ELEVATIONS. WBZ LEVELS FAIRLY ELEVATED...WIND SHEAR IS MARGINAL WHILE CAPE AND LIS NOT VERY IMPRESSIVE. THEREFORE...HAVE FAR GREATER CONCERNS WITH FLOODING AS OPPOSED TO SEVERE WEATHER. MID-LEVEL FLOW APPEARS SUFFICIENT TO KEEP STORMS MOVING...THOUGH TERRAIN TRAINING COULD LEAD TO SOME LOCALIZED FLOODING AGAIN THIS EVENING. WENT WITH PERSISTENCE FORECAST FOR OVERNIGHT LOWS. WEDNESDAY-WEDNESDAY NIGHT: ELONGATED HIGH PRESSURE RIDGE STRETCHES FROM WEST TO EAST ACROSS THE SOUTHERN PORTION OF THE CWFA. DEEP SUB- TROPICAL MOISTURE WILL REMAIN OVER THE AREA...SO EXPECTING ANOTHER ROUND OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. SOME LINGERING ACTIVITY IS POSSIBLE AFTER MIDNIGHT. MEANWHILE...COLD FRONT WILL MAKE ITS WAY SOUTH ALONG THE EASTERN CO PLAINS ON WEDNESDAY NIGHT...THOUGH WILL HAVE LITTLE OR NO IMPACT ON THE CWFA UNTIL THURSDAY. AFTERNOON HIGHS SHOULD RUN A BIT BELOW NORMAL DUE TO CLOUDS AND PCPN WHILE OVERNIGHT LOWS WILL SHOW LITTLE CHANGE. THURSDAY: COLD FRONT MENTIONED ABOVE WILL BRING A MOIST NORTHEASTERLY FLOW INTO SAN JUAN MOUNTAINS DURING THE DAY. THIS COMBINED WITH SOME JET LEVEL DIVERGENCE AND DIURNAL WARMING MAKES SHOWERS AND TSTMS LIKELY IN THE SAN JUAN MOUNTAINS AND TO A SLIGHTLY LESSER DEGREE THE CENTRAL AND NORTHERN MOUNTAINS ALONG THE CONTINENTAL DIVIDE. MEANWHILE...HIGH PRESSURE REBUILDS OVER THE GREAT BASIN BRINGING DRIER AIR INTO THE WESTERN ZONES SO CUT POPS IN EASTERN UTAH. HIGHS WILL CONTINUE TO RUN JUST A BIT BELOW NORMAL. .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... CONTINUITY LOOKS GOOD WITH MONSOON FLOW CONTINUING THROUGH OUT THE WEEK. HIGH PRESSURE RETREATS TO THE GREAT BASIN AREA LATE FRI EARLY SAT WHICH WILL HELP MOVE THE MEAN FLOW FROM THE SW TO THE W-NW. THIS WILL REDUCE THE CONVECTIVE CYCLE SOMEWHAT AND BRING AN INCREASE IN TEMPS FOR DAY TIME HIGHS AND SLIGHTLY COOLER LOWS. CURRENT FORECAST IN GOOD SHAPE SO ONLY MINOR TWEAKING DONE FOR LATEST MODEL TREND. DJC/21 && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && NL/DJC
Hazardous weather outlook, Aug 2, 5:45 AM MDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT TUE AUG 2 2005 COZ001>014-017>023-UTZ022>025-027>029-031145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO NEAR 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. RAPID RUNOFF FROM THE HEAVY RAIN PRODUCING THUNDERSTORMS COULD LEAD TO LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY RAIN THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. FREQUENT LIGHTNING AND HEAVY RAIN MAY OCCUR WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO PHONE IN ANY HEAVY RAIN ACCUMULATIONS AND RAINFALL RATES OF AN INCH AN HOUR OR GREATER. JDC
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:00 PM MDT | Severe Thunderstorm Warning | GJT | Montrose, Ouray | 45 min |
Nearby
Flash Flood Warnings in Colorado, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.